Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
phatkid

just back from derm....input needed

Recommended Posts

well, she was quick, has her own agenda i think, either way....the unit prescribes me tetracycline saying i have chronic adult acne, and ACCUTANE AND MINOCIN are not long term options...

now MAYBE, since i am out of my teens, TETRA "MIGHT" suppress my adult acne (i doubt)

i aske what plan "B" will be, she says she doesnt know... i just read briefly about BACTRIM here...so i will read more.........is that an option up here in canada??

opinions required

ive done 3.5 courses of accutane, the last being 100mg/day for like 8 months.... i suck!!

phats

Share this post


Link to post
Share on other sites

Wow, if 3 rounds of Accutane didn't work, that's some persistent acne.

What's it like right now? Is it mild, moderate, severe?

Have you ever considered giving Dan's regimen a try?

Share this post


Link to post
Share on other sites

i'd say its mild/moderate, currently i look really good....but my scalp is another issue and my main concern anyway..

ive done Dans method, and to be honest find it a huge pain in the azz, id much rater take 2 tabs of accutane a week and be done with it....

unfortunately, no studies on 2 and 3x week dosing with accutane... im thinking as long as i get blood work done every so often, all is well.....

we'll see how the tetracycline goes.....

phats

Share this post


Link to post
Share on other sites

If you have been on tane 3 times you have probably already been down the antibiotics road. In my experience antibiotics can be a lot more effective post tane than before so if it has been a while it will be worth a go but may be of short term relief. Microdosing may be an option for you on tane, you could mention this to your derm.

Share this post


Link to post
Share on other sites

i tried, she doesnt seem to interested in my way...yet... agree, tetra and minocin, did nothing in the pastl.....but we'll see on the "adult acne"

phats

Share this post


Link to post
Share on other sites

Well that doesn't give me much hope. I'm meeting with a derm tomorrow to try and get on accutane again (my third time) and I'm worried he won't write the prescription. Seriously, things seemed to be going ok, the last time I was on it was my soph. year of college. Now since I started my first semester as a Ph.D student, the stress piled on and my skin decided to rebel. I really don't want to be on antibiotics again. Although, I figure worst case I can wait until december when I fly home for three weeks of xmas break, I can see my old derm and it would be a lot easier to convince him.

Share this post


Link to post
Share on other sites
ive done 3.5 courses of accutane, the last being 100mg/day for like 8 months.... i suck!!

Try diet changes and look into allergies/food intolerances.

Accutane did nothing for me, too. See my sig for what did.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×